MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not yet returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.If the device is received, an analysis will be performed and a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
During a coronary atherectomy procedure using a csi orbital atherectomy device (oad), the crown became detached in the patient.The target lesion was 95% stenosed and located in a tortuous region of the circumflex.The region was unable to be stented.During treatment with the oad, the crown was observed to be detached.The crown was retrieved.There were no patient complications associated with the event.Additional information was requested for this event, however it was reported to csi that no additional information was available.
 
Additional Manufacturer Narrative
The reported oad was received for analysis.The device was observed to have a driveshaft fracture on the distal side of the crown weld.The crown was intact.Scanning electron microscopy was performed and identified evidence of fatigue striations on the fractured driveshaft filars.At the conclusion of the device analysis investigation, the report of a device fracture was confirmed.However, the root cause of the fracture could not be conclusively confirmed.The device history record for this oad lot number has been reviewed.One device from this lot number was scrapped during review due to a crown weld issue.This was not found to be present during analysis of the reported device.(b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7918559
Report Number3004742232-2018-00295
Device Sequence Number11099409
Product Code MCX
UDI-Device Identifier10852528005169
UDI-Public(01)10852528005169(17)191130(10)208776
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberDBEC-125
Device Catalogue Number70058-02
Device Lot Number208776
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer10/22/2018
Initial Report FDA Received Date09/28/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;